Since I started my anti-depressants I seem to want MORE sex. Could this be a side effect of my drugs?

Q:

Since I started my anti-depressants I seem to want MORE sex. I've never heard of this. Could this be a side effect of my drugs?

A:

Yes, it could. There are medications prescribed for depression that have been shown to raise libido in some patients. If you are finding the new, anti-depressants kill the libido to be problematic talk to your doctor about ways to manage your medication that may lessen the side effects.

Alternately, it is possible that your medication is just working. I know that we hear all the time that anti-depressants kill the libido, but it's not true for everyone. You may be someone who dodged this side effect. In that case, you may simply be feeling happier and more confident due to your medication and that could be the cause for the newly elevated libido.

Have a question? Ask JoEllen here.

View all questions from JoEllen.

Share this:
Written by JoEllen Notte
Profile Picture of JoEllen Notte

JoEllen is a writer, speaker, researcher and mental health advocate whose work explores the impact of depression on sex and relationships. Since 2012 she has written about sex, mental health, and how none of us are broken on her award-winning site The Redhead Bedhead.

JoEllen is currently writing her first book: “The Monster Under the Bed: Sex, Depression & The Conversation We Aren’t Having”

 Full Bio

Connect with us

Email Newsletter

Join thousands receiving hot new sex related articles, goodies, and great deals.

Featured Partners